Good Morning and welcome! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.
Sorry it has taken me so long to get back to you. This appears to be an allergic reaction ot something Jacob is coming into contact at this period of time. There are 2 things I would recommend for this. One is to give Benadryl at 0.5 mg per pound every 12 hrs. This can be purchased over the counter at the pharmacy. Then apply a cortisone cream or spray to this area to decrease the inflammation. If this is allergies, which from what you describe, I believe it is, this will help Jacob past this. If the Benadryl is not effective, injectable steroids can be given also that is very effective.
If there is still problems, I would recommend that you run blood work on Jacob including a thyroid panel since this could also cause these symptoms.
Does that make sense to you?
Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please REPLY so I can clarify for you.
Sincerely, XXXXX XXXXX
I thank you Dr Loretta for the information you have given regarding Jacob's skin problem and an allergic reaction to something at this time of year could well be feasible.
If that is the case and I am to pursue your treatment plan , then could you please tell me just what Benadryl is and what it does, in what form it comes and at what kind of "pharmacy" in the UK I would be able to procure it over the counter.
Secondly, could you please nominate a specific steroidal cream or spray ?
Thirdly, are there any risks to Jacob in pursuing this course of treatment ?
I await your further responses please.
Hello again Dr Loretta and thank you for your last email.
The only matter I am not fully clear about concerns the administration of the Benadryl. Does it come in liquid form or what ?
If I estimate Jacob's weight to be around 170 kgs, which equates to around 374 lbs, then at the recommended dose of 0.5 mg per pound that would mean around 187mgs of Benadryl per dose - is that correct ?
Assuming it is, then how will the Benadryl product be calibrated to enable me to give the correct dose each time ?
Would you please clarify this for me and my apologies if I am being somewhat dim about this !